(Closed) Withdrawal Symptoms

posted 6 years ago in Emotional
Post # 3
Member
390 posts
Helper bee
  • Wedding: September 2012

I can’t totally understand but my Fiance can.  He’s on an antidepressant and some other medications for axiety and I know when he’s tried to switch meds or forgotten his meds he says he feels like crap.  I feel for you! It will be ok!

Post # 4
Member
191 posts
Blushing bee
  • Wedding: June 2012

You really should not stop taking amitriptyline cold turkey, as there can be serious side effects. You need to be on a weaning schedule, which can take several weeks. You should definitely contact the provider who prescribed this for you. Good luck.

Post # 6
Member
2869 posts
Sugar bee
  • Wedding: August 2013

I’d still suggest weaning yourself off it, no matter how low the dose was to start.  Cut pills in half then in quarters.   *hugs*

Post # 7
Member
1030 posts
Bumble bee

ahhhh i was on low dose amitriptiline for my headaches – did they give you dry mouth?? that was THE WORST part about being on them and it was sooooooo great to get rid of that.

so if you got dry mouth, remember you won’t feel like that for a while – that sure made me happy!

eta: i went cold turkey off them and i was fine. obviously chat to your doctor, but it shouldn’t do anything massive on that dose.

Post # 8
Member
420 posts
Helper bee
  • Wedding: January 2013

@SpecialSundae:  Here’s a link I found on the withdrawl symptoms of the medicine you’re taking http://depression.emedtv.com/amitriptyline/amitriptyline-side-effects.html  It lists common side effects and at the bottom of page one and onto page two it lists side effects that are considered serious.  You should tell your doctor right away if you have any of the side effects listed at the bottom of page one or on page two.  It sounds like it can be pretty dangerous to stop taking the meds suddenly.  If you are having any of the side effects that are considered serious and you can’t get an appointment with your doctor quickly, or it’s outside of normal buisness hours, you should go to the Emergency Room and tell them what your symptoms are, that you recently stoped taking amitriptiline, and what other meds you’re on (if any).  I’m not trying to scare you, but this is serious buisness.  I totally understand you’re feeling of not wanting to take the meds anymore if they were causing side effects you’re not comfortable with, but sometimes stopping suddenly can be even more dangerous to your health.  

If it were me, I would go back on the dosage your doctor perscribed, but make the soonest possible appointment with your doctor.  Then at the doctor’s appointment I would tell him/her that you want to stop taking them and he should reccommend a schedule to wean yourself off the meds.  I’ve never taken the meds you’re on before, but I have some serious health issues, some of which cause chronic pain.  I’ve been dependant on (which is different than addicted to) perscription pain killers, and I know what a nightmare withdrawl is since I’ve experienced it once before.  In my situation, withdrawl can potentially cause death and it sounds like that’s not usually the case with the meds you’re on, so you’re lucky there I suppose.  πŸ™‚  I completely empathise with your situation though, I know how it feels.  Give some serious thought to having your doctor suggest dosing for weaning yourself off the meds though.  With weaning you shouldn’t experience any withdrawl symptoms and things will go much smoother.  Plus, you don’t want to be grumpy and out of sorts at your new job πŸ˜‰  Hope this helps and that you start feeling better soon! πŸ™‚  *hugs*

Post # 10
Member
420 posts
Helper bee
  • Wedding: January 2013

@loving_life:  I don’t know about this medicine specifically, but sometimes it’s a very bad idea to cut pills in half/quarter.  It can effect the delivery sometimes and end up giving you way more of the meds than your body can handle all at once.  Like I said, I don’t know about with this medication specifically, but it’s something to be aware of.

Post # 12
Member
420 posts
Helper bee
  • Wedding: January 2013

@SpecialSundae:  Can you get to an urgent care or emergency room when you’re not at work?  I know it’s hard to make time to see the doctor, and I don’t know your specific situation, but I really do think you should speak to a doctor about it.  Maybe your doctor’s office has an advice nurse you can talk to?  My doctor’s office in California has a 24 hour advice line you can call with questions and an advice nurse wil answer your questions.  I’m not sure if they could help you figure out dosing, but they should at least be able to tell you if you should be concerned about stopping cold turkey.  I feel for you though, sending prayers and virtual hugs your way. πŸ™‚

Post # 14
Member
420 posts
Helper bee
  • Wedding: January 2013

@SpecialSundae:  I know, I totally understand.  I can’t even imagine how frustrating (and possibly scary) that must be. *hugs*  When you do see your doctor, make sure you tell him/her about the paranoia and hopefully (s)he has some ideas on that.  Maybe it is the meds you’re taking and once you stop that will go away, but I think it’s important to stop taking them in a healthy way.  That’s one of my biggest concerns whenever my doctor suggests new/more medicine for me to take… the potential side effects, some of them are just not worth taking the meds imo. πŸ™

Hang in there though.  Even if you need to go back on the meds for a while, I’m sure it will get better in the end.  Besides, you’ve got all of us here at the bee rooting for you so what could possibly go wrong? lol πŸ™‚

Post # 15
Member
2699 posts
Sugar bee
  • Wedding: June 2012

@SpecialSundae:  Ugh. I don’t have any new or sound advice but I just wanted to say I sympathise πŸ™ Keep us updated.

Post # 16
Member
619 posts
Busy bee
  • Wedding: March 2013

@SpecialSundae:  As everyone else has suggested – it is so VERY VERY important to GRADUALLY come off of the meds and definiately consult with your doctor first!  For instance, I am going to be weaning off a med and my doc has cut the strength in half and has given me a regimen of alternating doses (regular strength one day, then the new half dose the next) for 2 months.  This is so your body isnt shocked and lessens possible withdrawl symtpoms.  This will then change after the two months and lessen the dose further. Please be careful with Rx drugs – thats not something you want to quit cold turkey or mess with

The topic ‘Withdrawal Symptoms’ is closed to new replies.

Find Amazing Vendors